Hail, Ashley
- When
- August 1, 3:17 PM CST to 3:29 PM CST
- Where
- Ashley County, 7.5 mi E of Hamburg to 5.39 mi S of Mist
- Measured
- 0.75 in hail
- Reported by
- Newspaper
- Coordinates
- 33.230, -91.690
A rare and widespread significant wind event impacted the NWS Jackson, MS forecast area during the evening of Aug 2nd and lasted into the early morning hours of Aug 3rd. Several clusters of storms developed across Northern Mississippi and Northern Alabama during the late afternoon and became further organized as the clusters moved to the south and southwest.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A rare and widespread significant wind event impacted the NWS Jackson, MS forecast area during the evening of Aug 2nd and lasted into the early morning hours of Aug 3rd. Several clusters of storms developed across Northern Mississippi and Northern Alabama during the late afternoon and became further organized as the clusters moved to the south and southwest. Between 8 and 9 pm, a bowing line of storms was located from Oxford to Starkville, growing larger by the minute, and picking up speed as wind gusts between 50 and 70 mph were taking shape.
A large bow echo quickly evolved and raced to the west-southwest, across Mississippi, through the evening at 50 to 60 mph. The line of storms produced widespread severe wind gusts around 60 mph with many locations seeing significant wind gusts between 75 and 80 mph. Tree and power line damage was widespread and significant along the line with the focus and most intense portion of the bow echo located within an axis from Louisville, MS to Jackson, MS to St. Joseph, LA.
Some of the most significant wind damage occurred across Winston, Neshoba, Leake and Scott counties. Here, thousands of trees were downed along with numerous power lines. Many roads were blocked by downed trees, especially across Scott County. Wind gusts across these areas likely peaked between 75 and 85 mph.
The bow echo was re-energized across Madison and Hinds Counties as the line clashed with pre-line storms. The most intense portion of the bow echo was re-focused as it impacted portions of southern Madison and Hinds County. The most intense portion of the line then dove southwest and impacted Copiah, Claiborne, Jefferson, Franklin and Adams Counties. As the line crossed the Mississippi River, the parishes of Tensas and Concordia saw the brunt of the damaging winds. Similar to areas across Central Mississippi, these locations received significant winds between 75 and 85 mph. Thousands of trees and numerous power lines were downed from the winds. Power outages were substantial as many locations were without power for 2 to 4 days.
Looking at this event in a historic perspective, it was likely the most significant and widespread wind event ever in August for our forecast area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 1, 2:47 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT FRI AUG 1 2008
TONIGHT THROUGH SUNDAY NIGHT. THE BIG FORECAST QUESTION IS HOW HOT
WILL IT GET THIS WEEKEND INTO EARLY NEXT WEEK. FOR THIS AFTERNOON
AND EVENING...ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER
PORTIONS OF NORTHEAST LOUISIANA AND SOUTH MISSISSIPPI THROUGH SUNSET.
LOOKING FOR THE ACTIVITY TO CONTINUE TO DISSIPATE AS IT MOVE SOUTH
OUT OF THE CWA. A FEW STRONG STORMS WILL DEVELOP OVER THE NEXT FEW
HOURS. AGAIN ACTIVITY WILL BE ISOLATED AT BEST. MOST OF THE DAY
STORMS HAVE BEEN PRODUCING PLENTY OF LIGHTNING AND HEAVY
RAIN...EXPECTING MORE OF THE SAME. ONCE THE RAIN ENDS AND THE SKIES
CLEAR OVERNIGHT...IT SHOULD BE PLEASANT ACROSS THE CWA. HIGH
PRESSURE OVER THE FOUR CORNERS REGION WILL BUILD INTO THE AREA BY
SATURDAY AFTERNOON. TEMPERATURES ACROSS THE NORTHWEST SHOULD EASILY
APPROACH 100. IT HAS BEEN RELATIVELY DRY OVER THE SOUTHEAST ARKANSAS
AND NORTH CENTRAL MISSISSIPPI FOR THE PAST FEW DAYS. AS DRY AIR MOVES
INTO THE AREA...SOME MAY MIX DOWN LOWERING DEWPOINTS SLIGHTLY.
HOWEVER...IT WILL NOT BRING ANY RELIEF...AS TEMPERATURES OVER THE
MISSISSIPPI RIVER DELTA REGION APPROACH 100...HEAT INDEX VALUES WILL
BE AT OR SLIGHTLY ABOVE 105 SATURDAY. SINCE TONIGHT WILL LIKELY BE
NICE...WITH TEMPERATURES IN THE LOWER 70S...A HEAT ADVISORY HAS NOT
BEEN ISSUED FOR SATURDAY. HOWEVER...SATURDAY NIGHT...LOW TEMPERATURES
WILL BE IN THE MID 70S AND THE HEAT WILL REALLY SETTLE IN BY SUNDAY.
HIGH PRESSURE WILL CONTINUE TO SHIFT EAST TOWARD THE CWA ON
SUNDAY...ALLOWING MORE DRY AIR TO SPREAD ACROSS THE CWA. TEMPERATURES
WILL BE NEAR 100 OR SLIGHTLY ABOVE EVERYWHERE BY SUNDAY. HEAVY RAIN
TODAY AND SCATTERED SHOWERS OVER THE LAST FEW DAYS MAY KEEP DEWPOINTS
UP FOR THE NEXT DAY OR SO. EVEN IF TEMPERATURES DO NOT REACH THE
UPPER 90S...WITH DEWPOINTS IN THE MID 70S...HEAT STRESS WILL STILL BE
AN ISSUE. BY SUNDAY...IT LOOKS LIKE HI VALUES WILL BE AT 105 OR ABOVE
FOR THE ENTIRE AREA. AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR THE
ENTIRE AREA FOR SUNDAY THROUGH MONDAY. THE HOTTEST CONDITIONS WILL
REMAIN OVER THE NORTHWEST...WHERE HEAT INDEX VALUES WILL BE AROUND
110 SUNDAY AND MONDAY.
AGAIN HIGH PRESSURE WILL BUILD INTO THE AREA BY SATURDAY AFTERNOON.
HOWEVER...A FEW DISTURBANCES MAY APPROACH THE AREA IN THE NORTHWEST
FLOW ALOFT. THE TYPICAL AFTERNOON CLOUDS WILL DEVELOP AROUND THE
REGION. HOWEVER...THE MODELS CONTINUE TO SHOW A WEAK BOUNDARY MOVING
SOUTH THROUGH THE AREA AND CONVECTION DEVELOPING JUST NORTH OF
INTERSTATE 20 BY THE AFTERNOON AND THE STORMS CONTINUE TO MOVE SOUTH
ACROSS THE AREA INTO THE EVENING. IF STORMS GET STARTED EARLY
ENOUGH...THEN WARMING WILL BE LIMITED. NOT EXPECTING MUCH OF AN
IMPACT ON THE NORTHWEST SECTIONS OF THE CWA...BASICALLY NORTH OF I-20
AND WEST OF I-55. THE NAM EVEN SUGGESTED AN MCS MAY DROP INTO THE CWA
BY LATE SATURDAY AFTERNOON. THE GFS SEEMS TO WASH THE BOUNDARY OUT AS
IT SINKS SOUTH ON SATURDAY...BUT WITH HEATING ON SUNDAY CONVECTION
DEVELOPS IN THE AFTERNOON. EITHER WAY...KEPT SLIGHT CHANCE POPS IN
FOR THE ENTIRE AREA ON SATURDAY...ALTHOUGH GUIDANCE CAME IN DRY. LEFT
SLIGHT CHANCE VALUES IN ACROSS THE SOUTH ON SUNDAY...WITH DRY AIR AND
SUBSIDENCE GAINING A HOLD ACROSS THE NORTH. EVEN WITHOUT THE
BOUNDARY...SEA-BREEZE ACTIVITY MAY MOVE INTO THE SOUTHERN ZONES...SO
ISOLATED POPS SEEM GOOD. DID NOT STRAY MUCH FROM GUIDANCE TEMPS.
GENERALLY WENT SLIGHTLY HIGHER THAN POPS...TO KEEP AT LEAST ISOLATED
VALUES IN ACROSS THE AREA. OTHERWISE...NO BIG CHANGES TO THE FORECAST.
.LONG TERM...MONDAY THROUGH NEXT FRIDAY. MODELS ARE GENERALLY COMING
INTO BETTER AGREEMENT THIS MORNING WITH THE EXTENDED PORTION OF THE
FORECAST. LOOKING FOR A HOT RIDGE OF HIGH PRESSURE TO BUILD EAST AND
CENTER ITSELF ROUGHLY OVER THE TENNESSEE VALLEY THROUGH TUESDAY.
THIS RIDGE SHOULD GRADUALLY BREAK DOWN WEDNESDAY AND THURSDAY AS AN
UPPER LEVEL TROUGH AND ASSOCIATED FRONTAL BOUNDARY TRY TO SAG DOWN
FROM THE NORTH. MODELS ARE STARTING TO SHOW BETTER CONSENSUS THAT THE
LATTER WILL ACTUALLY HAPPEN IN THE VICINITY OF THIS TIME FRAME (AFTER
CONSISTENTLY PUSHING THIS EVOLUTION BACK IN TIME FOR A HANDFUL OF
DAYS). THE COMBO OF THIS TROUGH AND FRONT COULD EVENTUALLY BRING A
RETURN TO WIDESPREAD SHOWER AND THUNDERSTORM CHANCES BY NEXT
FRIDAY...ALTHOUGH THERE IS CONSIDERABLE UNCERTAINTY THAT FAR OUT IN
TIME.
SO THERE IS SOLID EVIDENCE NOW THAT THE REGION WILL HAVE STARTED
ANOTHER HOT STRETCH BY SUNDAY...WHICH SHOULD LAST THROUGH AT LEAST
WEDNESDAY (ALTHOUGH THE HEAT WILL BE TEMPERED A BIT BY THAT TIME).
THERE SHOULD BE AN EASTERLY WAVE (MAINLY UPPER LEVEL) THAT UNDERCUTS
THE RIDGE CENTER TO OUR NORTH FROM LATE SUNDAY THROUGH TUESDAY. FOR
A FEW VARIOUS REASONS THIS WILL HELP KEEP SOUTHERN ZONES A LITTLE
COOLER...BUT THERE WILL PLENTY OF HUMIDITY TO BOOST HEAT INDEX
VALUES ABOVE 100 DEGREES AT TIMES. SUBTLE ATMOSPHERIC LIFT AND UPPER
LEVEL DIVERGENCE ASSOCIATED WITH THIS WAVE SHOULD HELP INSTIGATE AT
LEAST ISOLATED SHOWERS AND THUNDERSTORMS IN THE AFTERNOON IN THE
SOUTHERN HALF OF ZONES (DESPITE THE SUBSIDENT INFLUENCE OF THE UPPER
RIDGE PARKED NOT TOO FAR AWAY). MEX GUIDANCE WAS GENERALLY TOO LOW
ON POPS MONDAY...ALTHOUGH A LITTLE TOO HIGH TUESDAY SINCE THE
MENTIONED FEATURE WILL BE MOVING AWAY BY THAT TIME. THERE IS AT LEAST
SOME POTENTIAL FOR A LOWER LEVEL CIRCULATION TO DEVELOP WITH THIS
FEATURE IN THE NORTHERN GULF AND...IF THIS OCCURS...IT COULD INCREASE
RAIN CHANCES FURTHER SOUTH OF I-20 OVER THIS TIME PERIOD. SOME STORMS
SUNDAY AND MONDAY AFTERNOONS DEFINITELY HAVE THE POTENTIAL TO BE
STRONG GIVEN HOT GROUND TEMPERATURES AND A BIT OF ATMOSPHERIC LAPSE
RATE TO WORK WITH (26 TO 28 VERTICAL TOTALS). WILL HOLD OFF
MENTIONING ANYTHING OF THIS SORT IN THE HWO RIGHT NOW SINCE THE
COVERAGE MAY TURN OUT TO BE TOO LOW TO BE A SIGNIFICANT IMPACT.
CONTINUED THE TREND OF RAISING MEX TEMPERATURE GUIDANCE FOR HIGHS
AND LOWS SUNDAY THROUGH NEXT WEDNESDAY (ALTHOUGH NOT AS MUCH AS
YESTERDAY SINCE MEX NUMBERS ARE NOW CLOSER TO MORE REASONABLE
ENSEMBLE MOS MEANS). PEAK OF THE HEAT WAVE SHOULD BE EITHER SUNDAY
OR MONDAY WHEN MANY NORTHWEST LOCATIONS WILL LIKELY HIT THE CENTURY
MARK. THERE IS MORE CONFIDENCE NOW THAT WIDESPREAD 100S WONT BE
SEEN IN OUR REGION SINCE THE BRUNT OF THE RIDGE SHOULD REMAIN AT
LEAST A LITTLE NORTH AND ENOUGH LOW LEVEL MOISTURE AND CLOUD COVER
WILL BE AROUND SOUTHERN ZONES TO LIMIT MAXIMUM HEATING. STILL THINK
THAT HEAT ADVISORY CRITERIA (HEAT INDICES TO 105 DEGREES) WILL BE
MET IN MANY SPOTS SUNDAY...AND AT LEAST NORTH OF THE I-20 CORRIDOR
MONDAY AND TUESDAY. WILL CONTINUE TO MENTION IN THE HWO.
AFTER ALTERING 00Z MEX GUIDANCE IN MENTIONED DIRECTIONS THROUGH
WEDNESDAY FOR TEMPS (AND THROUGH TUESDAY FOR POPS)...MEX GUIDANCE
FOR TEMPS AND POPS WAS ACCEPTED AFTER THESE POINTS AND THROUGH
FRIDAY. /BB/
&&
.AVIATION...BROKEN TO SCATTERED CLOUDS 4-5K FEET WILL GIVE WAY TO
VFR CONDITIONS BY 02Z THIS EVENING. SCATTERED TO NUMEROUS SHRA/TSRA
ACROSS THE HIGHWAY 84 CORRIDOR CAN BE EXPECTED THROUGH 01Z THIS
EVENING WITH LOCALIZED IFR IN HEAVIER RAINS. ONLY ISOLATED TSRA IS
EXPECTED N OF I-20 THROUGH 00Z. OTHERWISE...VFR CONDITIONS SHOULD
RETURN AREAWIDE LATER TONIGHT WITH LIGHT WNWLY FLOW DEVELOPING AT
ALL LEVELS. PATCHY MVFR FOG COULD DEVELOP 08-13Z SATURDAY MORNING.
ONLY SCATTERED CUMULUS SHOULD FORM UP AFTER 14Z SATURDAY./40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 72 98 75 99 / 17 17 16 11
MERIDIAN 71 96 73 97 / 16 17 16 13
VICKSBURG 75 99 75 100 / 19 17 15 11
HATTIESBURG 73 96 75 96 / 35 17 15 22
NATCHEZ 74 95 74 95 / 23 17 16 19
GREENVILLE 74 100 75 101 / 9 17 12 3
GREENWOOD 73 99 75 100 / 4 17 12 3
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...EXCESSIVE HEAT WATCH FROM SUNDAY MORNING THROUGH MONDAY
AFTERNOON FOR MSZ018-019-025>066-072>074.
LA...EXCESSIVE HEAT WATCH FROM SUNDAY MORNING THROUGH MONDAY
AFTERNOON FOR LAZ007>009-015-016-023>026.
AR...EXCESSIVE HEAT WATCH FROM SUNDAY MORNING THROUGH MONDAY
AFTERNOON FOR ARZ074-075.
&&
7/40HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 214 PM CDT FRI AUG 1 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 021915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 214 PM CDT FRI AUG 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING MAINLY WEST OF THE MISSISSIPPI RIVER. THE PRIMARY RISK FROM THESE STORMS WILL BE FREQUENT LIGHTNING STRIKES...GUSTY WINDS OF 40 MPH AND TORRENTIAL RAINFALL OF UP TO TWO INCHES PER HOUR. THESE STORMS SHOULD END BEFORE 8 PM AS THEY PUSH TOWARD THE SOUTH. AS TEMPERATURES INCREASE ON SATURDAY...THE AIR MASS WILL BECOME MORE UNSTABLE. RAIN CHANCES WILL BE SMALLER AS HIGH PRESSURE BEGINS TO BUILD INTO THE AREA. HOWEVER STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WIND OF 60 MPH AND POSSIBLY LARGE HAIL. HOT CONDITIONS WILL RETURN SATURDAY AFTERNOON. TEMPERATURES WILL PEAK BETWEEN 95 AND 100 DEGREES AND HEAT INDEX VALUES WILL APPROACH 105 DEGREES AT MANY LOCATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY HOTTER CONDITIONS ARE LIKELY FROM SUNDAY THROUGH TUESDAY AS TEMPERATURES WILL PEAK CLOSE TO 100 DEGREES AND HEAT INDEX VALUES WILL VARY FROM 105 TO 110 DEGREES AT MANY LOCATIONS. OVERNIGHT LOWS WILL FREQUENTLY ONLY RECOVER TO THE MIDDLE 70S. AN EXCESSIVE HEAT WATCH WILL BE IN EFFECT FOR MUCH OF THE ARKLAMISS STARTING SUNDAY...ESPECIALLY ALONG AND NORTH OF INTERSTATE TWENTY. REVIEW YOUR HEAT SAFETY RULES AND MAKE PLANS NOW TO AVOID PROLONGED EXPOSURE TO THESE EXPECTED HOT CONDITIONS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 99
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1109 AM CDT FRI AUG 1 2008 LAZ016-MSZ047-011650- WARREN MS-MADISON LA- 1109 AM CDT FRI AUG 1 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED 3 MILES NORTH OF VICKSBURG...MOVING SOUTHEAST AT 15 MPH. HEAVY DOWNPOURS WILL CAUSE WATER TO COLLECT ON ROADWAYS AND IN OTHER LOW LYING AREAS. RAINFALL RATES WERE FROM 1 TO 2 INCHES PER HOUR. TEMPORARY MINOR FLOODING MAY OCCUR ON ROADWAYS. IN ADDITION...FREQUENT DANGEROUS LIGHTNING AND WIND GUSTS TO 35 MPH WILL BE LIKELY. PEOPLE IN CENTRAL WARREN COUNTY...AND EAST CENTRAL MADISON PARISH SHOULD MONITOR THIS STORM CLOSELY. 7
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 112 PM CDT FRI AUG 1 2008 LAZ024-026-MSZ060-011855- CATAHOULA LA-CONCORDIA LA-ADAMS MS- 112 PM CDT FRI AUG 1 2008 ...A BAND OF STRONG THUNDERSTORMS FROM NATCHEZ TO HARRISONBURG... A BAND OF STRONG THUNDERSTORMS WERE DEVELOPING AND WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN FROM 3 MILES WEST OF WALLACE RIDGE TO CRANFIELD AT 112 PM CDT...MOVING SOUTHWEST AT 14 MPH. THESE STORMS WILL AFFECT THE NATCHEZ...VIDALIA...FERRIDAY AND JONESVILLE AREAS THROUGH 2 PM. DANGEROUS CLOUD TO GROUND LIGHTNING IS LIKELY WITH THESE STORMS ALONG WITH GUSTY WINDS OF 35 MPH AND RAINFALL OF ONE TO TWO INCHES. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN ADAMS COUNTY...AND CONCORDIA AND SOUTHERN CATAHOULA PARISHES SHOULD MONITOR THESE STORMS CLOSELY. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 145 PM CDT FRI AUG 1 2008 LAZ007-011915- MOREHOUSE LA- 145 PM CDT FRI AUG 1 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 5 MILES WEST OF BASTROP AND IT WAS NEARLY STATIONARY. THE STORM WILL PRODUCE VERY HEAVY RAINFALL AND GUSTY WINDS TO 45 MPH. HEAVY DOWNPOURS MAY CAUSE WATER TO COLLECT IN POOR DRAINAGE AREAS. THE STORM WILL REMAIN OVER RURAL MOREHOUSE PARISH. PEOPLE IN WEST CENTRAL MOREHOUSE PARISH SHOULD MONITOR THIS STORM CLOSELY. 7
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 324 PM CDT FRI AUG 1 2008 MSZ074-012035- FORREST MS- 324 PM CDT FRI AUG 1 2008 ...STRONG THUNDERSTORMS OVER SOUTH FORREST COUNTY MOVING SOUTHEAST... A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAINS UP TO TWO INCHES PER HOUR WAS LOCATED OVER BROOKLYN AT 324 PM CDT...MOVING SOUTHEAST AT 19 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHERN FORREST COUNTY SHOULD MONITOR THIS STORM CLOSELY. ERA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 338 PM CDT FRI AUG 1 2008 ARZ074-012050- ASHLEY AR- 338 PM CDT FRI AUG 1 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF SNYDER AT 338 PM CDT...MOVING SOUTHEAST AT 13 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHEASTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY. EEC
The Little Rock radar (KLZK), 186 km away, was scanning. The volume nearest the first event began at 21:17 UTC.
4 thunderstorm wind, 2 hail. Local standard time, as filed.
Numerous trees and several power lines were blown down across the southern portion of Chicot County.
Numerous trees and several power lines were blown down across the central portion of Chicot County.
Numerous trees and several power lines were blown down across the county. Damage was scattered in nature but widespread across the county.
A few trees were blown down on a few power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 128103, 128125, 130911, 130915, 130917, 130916.